# SDR 98ZZZX2184

- Difficulty date: May 29, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N45MB
- Make and model: Piper PA-24
- Aircraft serial: 241445
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Stack
- Part number: 2109208
- Condition: Broken
- Location: Exhaust System
- Part time: 4,426 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

JUST AFTER TAKEOFF, PILOT REPORTED SMOKE IN THE COCKPIT.  HE DELCARED AN EMERGENCY LANDING.  AFTER TOUCH-DOWN AND REDUCING POWER, SMOKE CLEARED.  AFTER SHUT DOWN, REMOVED COWLING AND FOUND EXHAUST PIPE OFF OF MUFFLER.  FOUND EXHAUST PIPE BROKEN AFT OF NR 3 RISER AT WELD FOR CARBURETOR HEAT SHROUD END.  SUSPECT CAUSE IS THE UNSUPPORTED MUFFLER AND PIPE ASSY PUTS STRESS ON EXHAUST SYSTEM.  RECOMMEND THOROUGH INSPECTION OF THE ENTIRE EXHAUST SYSTEM EVERY ANNUAL INSPECTION.
